MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS W/ADJ.DP.UNIT A.CONTROL RES.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS W/ADJ.DP.UNIT A.CONTROL RES.; HYDROCEPHALUS MANAGEMENT
Model Number FV770T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection: during the visual inspection a deformation of the outer housing of the prosa valve could be determined.The measurement of the plane parallelism could confirm that with a value of -0,068 mm - outside tolerance (0 ± 0.02 mm).Permeability test: a permeability test has indicated that the progav valve has a blockage and that the prosa is permeable.During the permeability test bloody liquid were flushed out.Computer controlled test: to investigate the claim of over- drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the prosa operates within the accepted tolerance in the vertical positions.Because the progav valve is not permeable, a computer controlled test is not possible.Adjustment test: the progav and the prosa were tested and are adjustable to all specified pressures.Braking force and brake function test: the brake functionality test on both valves has shown that the brake function is fully operational and the braking force is within the given tolerances.Internal inspection: after dismantling of the valves, deposits were found in progav but not in prosa.To make the proteins / deposits in the shunt system more visible, they were colored using a staining solution.Results: based on our examination results, we can determine, at the time of our examination, a blockage at the progav.The cause of this could be the deposits detected.Deposits caused by substances naturally present in the body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of protein can compromise the integrity of the valve.Furthermore, we have observed deformation of the housing membrane at the prosa.Excessive pressure, e.G.From the adjustment instrument, could be responsible for this.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a prosa shuntsystem mit progav (#fv770t) was implanted during a procedure performed on unknown.According to the complainant, the shunt showed an over-drainage.The patient underwent a revision procedure performed on (b)(6) 2023.The complainant device has returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 58 years.Weight: 80 kilograms.Height: 178 centimeters.Gender: female.

Brand Name
PROSA SYS W/ADJ.DP.UNIT A.CONTROL RES.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key17691819
Report Number3004721439-2023-00260
Device Sequence Number6032613
Product Code JXG
UDI-Device Identifier04041906135553
UDI-Public4041906135553
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120559
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2023
Device Model NumberFV770T
Device Catalogue NumberFV770T
Device Lot Number20036479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Initial Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient Weight80 KG